Back to Search Start Over

Tensor method for optimal control problems constrained by fractional three‐dimensional elliptic operator with variable coefficients.

Authors :
Schmitt, Britta
Khoromskij, Boris N.
Khoromskaia, Venera
Schulz, Volker
Source :
Numerical Linear Algebra with Applications; Jan2022, Vol. 29 Issue 1, p1-29, 29p
Publication Year :
2022

Abstract

We introduce the tensor numerical method for solving optimal control problems that are constrained by fractional two‐ (2D) and three‐dimensional (3D) elliptic operators with variable coefficients. We solve the governing equation for the control function which includes a sum of the fractional operator and its inverse, both discretized over large 3D n×n×n spacial grids. Using the diagonalization of the arising matrix‐valued functions in the eigenbasis of the one‐dimensional Sturm–Liouville operators, we construct the rank‐structured tensor approximation with controllable precision for the discretized fractional elliptic operators and the respective preconditioner. The right‐hand side in the constraining equation (the optimal design function) is supposed to be represented in a form of a low‐rank canonical tensor. Then the equation for the control function is solved in a tensor structured format by using preconditioned CG iteration with the adaptive rank truncation procedure that also ensures the accuracy of calculations, given an ε‐threshold. This method reduces the numerical cost for solving the control problem to O(nlogn) (plus the quadratic term O(n2) with a small weight), which outperforms traditional approaches with O(n3logn) complexity in the 3D case. The storage for the representation of all 3D nonlocal operators and functions involved is also estimated by O(nlogn). This essentially outperforms the traditional methods operating with fully populated n3×n3 matrices and vectors in ℝn3. Numerical tests for 2D/3D control problems indicate the almost linear complexity scaling of the rank truncated preconditioned conjugate gradient iteration in the univariate grid size n. [ABSTRACT FROM AUTHOR]

Details

Language :
English
ISSN :
10705325
Volume :
29
Issue :
1
Database :
Complementary Index
Journal :
Numerical Linear Algebra with Applications
Publication Type :
Academic Journal
Accession number :
154104586
Full Text :
https://doi.org/10.1002/nla.2404